I had a red circular patch appear on the outside area of skin near my mouth. It was there for 3 weeks then went away and suddenly re-appeared again a week later. It doesn't itch but feels raw when I touch it. Every morning it has a layer of skin that is peeling much like skin that has been sunburned without the blisters.It does have some oozing after the skin peels off but dries up fairly fast. I have tried applying anti-itch creams,yeast infection medication, tea tree oil and various lotions to no avail. I recently had blood work done and I have a low RBC and hematicrit. I am hypothyroid and had my medication increased 3 months ago when my tsh was 5.8, now it is 10.8. I have an appointment with my doctor this week to see what will be done to get my thyroid straightened out. Could any of these be causing the red patch?
Perioral dermatitis, a condition related to acne vulgaris, consists of red papules that may appear microvesicular that typically affect the nasolabial folds, perioral area or perioccular area. It usually affects women between the ages of 20 and 45.
It is commonly caused by the use of fluorinated topical glucocorticoid steroids to this area.
It is treated in a similar manner to acne vulgaris with tetracycline antibiotics or erythromycin but, without the use of topical steroids.
Recently, photodynamic therapy (PDT) has been reported to be helpful, although large studies have not yet been performed.
Roaccutane has been used in patients with severe perioral dermatitis with some benefit. Do consult with a dermatologist regularly.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.